Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Pseudo-uniform convexity of $ H\sp{1}$ in several variables


Author: Laurence D. Hoffmann
Journal: Proc. Amer. Math. Soc. 26 (1970), 609-614
MSC: Primary 46.30; Secondary 32.00
DOI: https://doi.org/10.1090/S0002-9939-1970-0268656-5
MathSciNet review: 0268656
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A convergence theorem of D. J. Newman for the Hardy space $ {H^1}$ is generalized to several complex variables. Specifically, in both $ {H^1}$ of the polydisc and $ {H^1}$ of the ball, weak convergence, together with convergence of norms, is shown to imply norm convergence. As in Newman's work, approximation of $ {L^1}$ by $ {H^1}$ is also considered. It is shown that every function in $ {L^1}$ of the torus, (or in $ {L^1}$ of the boundary of the ball), has a best $ {H^1}$-approximation which, in several variables, need not be unique.


References [Enhancements On Off] (What's this?)

  • [1] Lars Gårding and Lars Hörmander, Strongly subharmonic functions, Math. Scand. 15 (1964), 93-96. MR 31 #3621. MR 0179373 (31:3621)
  • [2] C. N. Kellogg, Pseudo-uniform convexity in $ {H^1}$, Proc. Amer. Math. Soc. 23 (1969), 190-192. MR 0250050 (40:3291)
  • [3] V. P. Havin, Spaces of analytic functions, Mathematical Analysis 1964, Akad. Nauk SSSR Inst. Naučn. Informacii, Moscow, 1966; English transl., Progress in mathematics. Vol. I: Mathematical analysis, Plenum Press, New York, 1968, pp. 76-167. MR 34 #6512; MR 36 #2454. MR 0206694 (34:6512)
  • [4] D. J. Newman, Pseudo-uniform convexity in $ {H^1}$, Proc. Amer. Math. Soc. 14 (1963), 676-679. MR 27 #1817. MR 0151834 (27:1817)
  • [5] W. W. Rogosinski and H. S. Shapiro, On certain extremum problems for analytic functions, Acta Math. 90 (1953), 287-318. MR 15, 516. MR 0059354 (15:516a)
  • [6] W. Rudin, Function theory in polydiscs, Benjamin, New York, 1969. MR 0255841 (41:501)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46.30, 32.00

Retrieve articles in all journals with MSC: 46.30, 32.00


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1970-0268656-5
Keywords: Several complex variables, polydisc, torus, Hardy space $ {H^1}$, uniform convexity, pseudo-uniform convexity, weak convergence, norm convergence, best approximation, $ {H^1}$-approximation of $ {L^1}$
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society